# SDR 2002FA0001384

- Difficulty date: December 12, 2002
- Submitted: December 12, 2002
- Operation: General aviation
- Aircraft: N12WY
- Make and model: Socata TBM 700
- Aircraft serial: 112
- Aircraft time: 1,979 hours, 1,850 cycles
- Engine: Pwa PT6A6
- Engine time: 1,979 hours, 1,850 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Condition: Failed
- Location: Nr 1
- Part time: 1,979 hours, 1,850 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: Y, G, J
- Precautionary procedure: O

## Discrepancy

A/C EXPERIENCED SUDDEN POWER LOSS & ENG STOPPAGE, AND A EMERGENCY LANDING FROM FL245.  NO EXTERNAL OIL LEAKS, AND OIL LEVEL WAS DOWN 3 QUARTS FROM FULL.  INSPECT OF THE POWER TURBINE SHOWED FOD AND A SMALL AMOUNT OF MELTED METAL IN THE DUCT.  PROP SHAFT COULD NOT BE ROTATED.  OIL SCREEN PULLED, FERROUS METAL AND BRONZE LIKE FILINGS WERE NOTED. ENG WAS SPLIT.  COMPRESSOR HAD DAMAGED BLADES AND ONE MISSING.  COMPRESSOR HAD FORE/AFT AND SIDE TO SIDE PLAY, AND RUBBED WHEN TURNED.  INSPECT OF THE POWER TURBINE INLET DUCT SHOWED FOD AND SEVERAL TEMP PROBES BROKEN AND MISSING.  INDICATIONS WERE THAT THE ENG EXPERIENCED A NR 1 BEARING FAILURE, RESULTING IN FAILURE OF THE COMPRESSOR AND POWER TURBINE WHEELS.
